Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 78, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 31, 2016, 2:34 AM CDT for Wilkinson County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 2:34 AM CDT (07:34 UTC)
- Expired
- Mar 31, 2016, 3:00 AM CDT
- In force
- 26 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted.
823
WUUS54 KLIX 310734
SVRLIX
MSC157-310800-
/O.NEW.KLIX.SV.W.0078.160331T0734Z-160331T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
234 AM CDT THU MAR 31 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 300 AM CDT
* AT 234 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOLOROSA...OR
18 MILES SOUTH OF NATCHEZ...MOVING NORTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DOLOROSA AND CROSBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3137 9123 3135 9121 3135 9116 3132 9112
3132 9110 3129 9108 3128 9106 3126 9106
3122 9136 3132 9142 3134 9134 3136 9130
3136 9128 3137 9126 3136 9126
TIME...MOT...LOC 0734Z 242DEG 39KT 3129 9130
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
24/RR1 follow-up statement
708
WWUS54 KLIX 310750
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 AM CDT THU MAR 31 2016
MSC157-310800-
/O.EXP.KLIX.SV.W.0078.000000T0000Z-160331T0800Z/
WILKINSON MS-
250 AM CDT THU MAR 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILKINSON COUNTY
WILL EXPIRE AT 300 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3137 9123 3135 9121 3135 9116 3132 9112
3132 9110 3129 9108 3128 9106 3126 9106
3122 9136 3132 9142 3134 9134 3136 9130
3136 9128 3137 9126 3136 9126
TIME...MOT...LOC 0748Z 242DEG 39KT 3129 9130
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:28 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 31, 12:28 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1228 AM CDT THU MAR 31 2016
.AVIATION...
PREVAILING MVFR AND IFR CEILINGS RANGING FROM 800 TO 1500 FEET
WILL BE THE RULE AT ALL OF THE TERMINALS THROUGH 00Z. AFTER
00Z...SOME LOWER STRATUS MAY BE POSSIBLE AS A SHIELD OF
PRECIPITATION ON THE BACK SIDE OF A FRONT BEGINS TO DEVELOP.
CEILINGS COULD FALL TO AROUND 300 TO 500 BY 03Z AND THEN PERSIST
THROUGH THE OVERNIGHT HOURS. THROUGH 00Z...PRECIPITATION WILL TEND
TO BE MORE SCATTERED IN NATURE...ALTHOUGH ONE BAND OF SHOWERS AND
THUNDERSTORMS CURRENTLY APPROACHING KBTR SHOULD IMPACT KHDC AND
KMCB BEFORE 12Z. AFTER 12Z...HAVE WENT WITH VCTS WORDING FOR AREAS
WHERE POPS ARE GREATER THAN 50 PERCENT. OTHERWISE...THE TIMING OF
CONVECTION IS TOO HARD TO PINPOINT. IF CONVECTION LOOKS TO DEVELOP
NEAR A TERMINAL...AMENDMENTS CAN COVER THE SHORT-LIVED CONVECTIVE
THREATS. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 78 63 73 50 / 60 60 70 50
BTR 82 66 74 52 / 50 70 80 40
ASD 80 68 75 55 / 50 80 90 60
MSY 82 69 75 58 / 60 80 100 50
GPT 78 70 76 55 / 60 80 100 70
PQL 80 69 76 54 / 50 80 100 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
LAZ056>070.
FLASH FLOOD WATCH FROM 4 AM CDT EARLY THIS MORNING THROUGH
FRIDAY EVENING FOR LAZ034>037-039-040-046>050-071-072.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR GMZ536-
538-550-552-555-557-570-572-575-577.
MS...FLASH FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
MSZ080>082.
FLASH FLOOD WATCH FROM 4 AM CDT EARLY THIS MORNING THROUGH
FRIDAY EVENING FOR MSZ068>071-077.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR GMZ538-
550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Mar 30, 6:10 PM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 610 PM CDT WED MAR 30 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-311115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 610 PM CDT WED MAR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS NORTH OF INTERSTATE 12 IN SOUTHEAST LOUISIANA INCLUDING METRO BATON ROUGE AND ALL OF SOUTHWEST MISSISSIPPI. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS ALONG THE INTERSTATE 10 CORRIDOR INCLUDING METRO NEW ORLEANS AND THE MISSISSIPPI GULF COAST. THUNDERSTORMS ARE MOST LIKELY FROM LATE AFTERNOON THROUGH THE OVERNIGHT HOURS. THE PRIMARY THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE HAIL AND STRONG DAMAGING WIND GUSTS. A FEW TORNADOES MAY ALSO DEVELOP...WITH THE HIGHEST RISK ACROSS SOUTHWEST MISSISSIPPI. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL OF THE OPEN GULF WATERS AS WELL AS THE CHANDELEUR AND BRETON SOUNDS. STRONG SOUTHERLY WINDS OF 20 TO 25 KNOTS AND SEAS OF 4 TO 7 FEET CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE OUTLOOK AREA THURSDAY THROUGH FRIDAY. A SERIES OF DISTURBANCES WILL MOVE ACROSS THE AREA EARLY THURSDAY MORNING THROUGH FRIDAY AS A SLOW MOVING COLD FRONT PROGRESSES SOUTH. THE THREAT WILL BEGIN OVER SOUTHWEST MISSISSIPPI AND ADJACENT LOUISIANA PARISHES EARLY THURSDAY MORNING. AS THE FRONT SHIFTS SOUTH THURSDAY...THE THREAT WILL SPREAD SOUTHWARD AS WELL. GENERALLY WET SOIL FROM RECENT RAINFALL IN ADDITION TO THE POSSIBILITY OF TRAINING THUNDERSTORMS COULD LEAD TO FLASH FLOODING. AMOUNTS OF 2 TO 4 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE THROUGH FRIDAY. IN ADDITION...THERE IS A SLIGHT TO ENHANCED RISK OF SEVERE THUNDERSTORMS FOR AREAS ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR INCLUDING METRO BATON ROUGE...METRO NEW ORLEANS...AND THE MISSISSIPPI GULF COAST ON THURSDAY. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS COASTAL SOUTHEAST LOUISIANA. TORNADOES...LARGE HAIL...AND STRONG DAMAGING WIND GUSTS WILL ALL BE POSSIBLE THREATS FROM ANY SEVERE THUNDERSTORMS THAT FORM THURSDAY INTO THURSDAY NIGHT. A MARGINAL TO SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE FOUND ACROSS MOST OF THE AREA ON FRIDAY AS THE COLD FRONT MOVES THROUGH. TORNADOES...HAIL...AND STRONG DAMAGING WIND GUSTS WILL STILL BE A CONCERN WITH ANY SEVERE THUNDERSTORMS THAT FORM ON FRIDAY. SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST THROUGH THURSDAY IN ADVANCE OF THE APPROACHING COLD FRONT. STRONG ONSHORE FLOW OF 20 TO 25 KNOTS AND ROUGH SEAS OF 4 TO 7 FEET CAN BE EXPECTED. ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY IN THE WAKE OF THE COLD FRONT. STRONG NORTHERLY FLOW OF 20 TO 25 KNOTS AND SEAS OF 4 TO 7 FEET ARE FORECAST. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...TOMORROW...AND FRIDAY FOR THE ENTIRE AREA DUE TO THREAT OF SEVERE THUNDERSTORMS.
In the hours before
Special weather statement, Mar 31, 2:05 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
205 AM CDT THU MAR 31 2016
LAZ034>037-048-MSZ068-069-310800-
WEST FELICIANA-EAST FELICIANA-ST. HELENA-POINTE COUPEE-EAST BATON
ROUGE-AMITE-WILKINSON-
205 AM CDT THU MAR 31 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...POINTE
COUPEE...CENTRAL ST. HELENA...NORTHERN EAST BATON ROUGE AND EAST
FELICIANA PARISHES...AMITE AND WILKINSON COUNTIES...
AT 204 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MCCALL CREEK TO NEAR CENTREVILLE TO
PALMETTO. MOVEMENT WAS NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ZACHARY...NEW ROADS...JACKSON...ST. FRANCISVILLE...CLINTON...LIBERTY...
GREENSBURG...CENTREVILLE...LIVONIA...WOODVILLE...SLAUGHTER...GLOSTER...
FORDOCHE...MORGANZA...WILSON...NORWOOD...EASLEYVILLE...LOTTIE...FORT ADAMS
AND GILLSBERG.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3132 9112 3135 9055 3100 9055 3100 9064
3073 9071 3066 9132 3051 9142 3050 9175
3067 9173 3086 9182 3098 9180 3102 9168
3091 9165 3100 9163 3104 9156 3113 9163
3123 9157 3123 9149 3132 9146 3137 9123
TIME...MOT...LOC 0704Z 244DEG 44KT 3147 9070 3109 9113 3070 9192
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:05 AM CDT | Special Weather Statement | LIX | Amite, Wilkinson | 55 min |
| Mar 31, 4:26 AM CDT | Special Weather Statement | LIX | Amite, Pike | 34 min |
| Mar 31, 4:57 AM CDT | Special Weather Statement | LIX | Pike | 33 min |
| Mar 31, 6:16 AM CDT | Tornado Warning | LIX | Pike, Walthall | 11 min |
| Mar 31, 7:05 AM CDT | Severe Thunderstorm Warning | LIX | Walthall | 25 min |
| Mar 31, 11:13 AM CDT | River Flood Warning | LIX | Pearl River | 70 hr |
| Mar 31, 11:13 AM CDT | River Flood Warning | LIX | Pearl River | 56 hr |
| Mar 31, 2:14 PM CDT | Special Weather Statement | LIX | Pike | 46 min |
| Mar 31, 2:15 PM CDT | Special Weather Statement | LIX | Wilkinson | 60 min |
| Mar 31, 3:02 PM CDT | Special Weather Statement | LIX | Amite | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.